MAUDE Adverse Event Report: ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM

ENCORE MEDICAL L.P. X-ALT HIP; LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM
Model Number 931-36-756
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as instability.The previous surgery and the revision detailed in this investigation occurred over 9 months and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported components used in the previous surgery met design and manufacturing requirements.There were no nonconforming material reports(ncmr) associated with the products that may have contributed to the event.The device and its applicable concomitant device were within their respective expiration dates at the time of use during the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to instability.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's event.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, excessive range of motion, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event and hence a definitive root cause cannot be determined.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - revised for instability.Swapped the head and liner.

Brand Name
X-ALT HIP
Common Device Name
LINER/NON-HOODED-NEU, MP9, HXE-PLUS, 36MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8937486
Report Number1644408-2019-00794
Device Sequence Number18914376
Product Code OQG
UDI-Device Identifier00888912099639
UDI-Public(01)00888912099639
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130365
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2023
Device Model Number931-36-756
Device Catalogue Number931-36-756
Device Lot Number888N2006
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2019
Initial Report FDA Received Date08/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR